Rhode Island, 2007

Flash Flood in Rhode Island, July 30, 2007

July 30, 2007 · NWS BOX · 1 event in 1 county or zone

Flash flooding resulted from torrential downpours on the 30th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Flash flooding resulted from torrential downpours on the 30th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 30, 3:40 PM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 30, 3:40 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
440 PM EDT MON JUL 30 2007

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY ACROSS CAPE COD WILL SLOWLY MOVE OFFSHORE
TONIGHT. DRY WEATHER THEN ANTICIPATED THROUGH THURSDAY. A FRONTAL
BOUNDARY IS EXPECTED TO LINGER AROUND SOUTHERN NEW ENGLAND THIS
WEEKEND.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
A MYRIAD OF LEFT OVER OUTFLOW BOUNDARIES WILL HELP INITIATE ISOLATED
TO SCATTERED CONVECTION THIS EVENING. WITH SUCH WEAK SYNOPTIC
DYNAMICS IN PLACE THOUGH...DO NOT THINK CONVECTION WILL LAST MUCH
PAST SUNSET.

AREAS OF FOG ALONG THE SOUTH COAST OF MA...PARTICULARLY ACROSS
NANTUCKET...SHOULD EXPAND NORTH AFTER SUNSET IN THE STILL SOUPY
AIRMASS.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH TUESDAY NIGHT/...
USED A BLEND OF THE GFS AND NAM AS THE BASIS FOR THIS FORECAST.  NAM
A BIT MORE AGGRESSIVE IN DEVELOPING SCATTERED SHOWERS TUESDAY. NOT
CONVINCED THE NAM IS CORRECT IN THIS REGARD...WITH HIGH PRESSURE
BUILDING EAST AND A SEA BREEZE EXPECTED ALONG THE EAST COAST. WILL
KEEP FORECAST DRY FOR NOW AND LET NEXT SHIFT REEVALUATE.

STAYED FAIRLY CLOSE TO CONSENSUS OF MOS GUIDANCE TEMPERATURES...BUT
MAY BE TOO HIGH IN BOSTON IF SEA BREEZE DEVELOPS TOO MUCH.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MEDIUM RANGE MODEL SUITE CONTINUED TO SHOW PRETTY GOOD CONTINUITY
THROUGH THE 06Z GFS ENSEMBLE SUITE...BUT THE 12Z MODELS BRINGING
SOME UNCERTAINTY INTO THE MIX. LEANED TOWARD THE 06Z GFS AND GFS
ENSEMBLES FOR THIS PORTION OF THE FORECAST.  HOWEVER...LATER THIS
WEEK INTO THE WEEKEND...COULD SEE SOME TIMING ISSUES WITH THE
APPROACH OF A FRONTAL SYSTEM OUT OF CENTRAL AND SOUTHERN CANADA
ALONG WITH THE MOVEMENT OF WESTERN ATLANTIC RIDGE.

TO START OFF...FOR WEDNESDAY AND THURSDAY...EXPECT HIGH PRESSURE TO
DOMINATE. WITH A PIECE OF THE LONG WAVE RIDGE MOVING ACROSS NEW
ENGLAND DURING THIS TIMEFRAME...EXPECT TEMPERATURES TO SOAR TO
AROUND 90 DEGREES ACROSS THE INTERIOR...ESPECIALLY ON THURSDAY. 850
HPA TEMPS RISE TO 19-20C WEDNESDAY NIGHT AND THURSDAY. THE BIG
QUESTION WILL BE WHETHER TEMPS MAKE IT TO 90 OVER THE INTERIOR ON
WEDNESDAY AS WELL. AT THIS POINT...MAY STAY JUST BELOW. HOWEVER...IF
THE WARMER TEMPS ALOFT WORK IN SOONER...MAY GET TO IT.

FOR FRIDAY...CURRENT TIMING BRINGS THE APPROACH OF A SHORT WAVE AND
ASSOCIATED COLD FRONT OUT OF SOUTHERN CANADA. HOWEVER...DEPENDING
UPON THE RIDGING OVER THE WESTERN ATLANTIC AND THE TIMING OF THE
SURFACE HIGH MOVING OUT OF SOUTHERN NEW ENGLAND...THIS FRONT MAY
SLOW DOWN. LEANED TOWARD THE MORE PROGRESSIVE SOLUTION OFFERED BY
THE 00Z AND 06Z GFS AT THIS POINT. SO...INTRODUCED CHANCE SHOWERS
AND THUNDERSTORMS FROM NW-SE DURING THE DAY...CONTINUING INTO FRIDAY
NIGHT. AS FOR TEMPS...WILL AGAIN DEPEND UPON THE TIMING OF THE FRONT
AND CLOUD COVER. AT THIS POINT...HELD TEMPS IN THE MID-UPPER 80S.
HOWEVER...MAY SEE A FEW LOCATIONS CLOSE TO A HEAT WAVE
/WEDNESDAY-FRIDAY/ IF THE THREE CONSECUTIVE 90 OR HIGHER DAYS WORK
OUT.

SATURDAY...DEPENDING UPON TIMING AGAIN...HAVE PUSHED THE FRONT OFF
THE COAST SATURDAY MORNING. STARTED OFF WITH SLIGHT CHANCE POPS FOR
THE SOUTH COAST...BUT LEANED TOWARD A MAINLY DRY AND WARM DAY.
CONFIDENCE IS NOT THAT HIGH. IF THE HIGH REMAINS STRONG...THE FRONT
MAY SLOW OR STALL OVER SOUTHERN AREAS.

SUNDAY AND MONDAY...AT THIS POINT...APPEARS ANOTHER FRONT MAY
APPROACH WITH SCATTERED SHOWERS AND THUNDERSTORMS LATER SUNDAY INTO
MONDAY. NOT A LOT OF CONFIDENCE WITH THIS...AS THIS TOO MAY SLOW
DOWN OR EVEN STALL OVER THE REGION.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
IFR CONDITIONS WILL PERSIST AROUND NANTUCKET OVERNIGHT...AND COULD
SPREAD NORTH TOWARD CAPE COD. GENERALLY VFR CONDITIONS THIS EVENING
EXPECTED TO GIVE WAY TO PATCHY MVFR VISIBILITY IN FOG AND HAZE
BRIEFLY THIS EVENING. VFR CONDITIONS DEVELOP AND PERSIST THROUGH
TUESDAY.  PATCHY MVFR VISIBILITIES MAY REDEVELOP LATE TUESDAY NIGHT.

IN THE LONG TERM...WEDNESDAY THROUGH FRIDAY...
EXPECT MAINLY VFR CONDITIONS THROUGH THIS PERIOD. STILL WILL SEE
PATCHY MVFR-IFR VSBYS DURING THE LATE NIGHT AND EARLY MORNING HOURS
WEDNESDAY NIGHT AND THURSDAY NIGHT.  MAY ALSO SEE SCATTERED SHOWERS
AND THUNDERSTORMS WHICH COULD RESULT IN BRIEFLY LOWERING CONDITIONS
TO MVFR-IFR FRIDAY AFTERNOON AND NIGHT.

&&

.MARINE...
TRANQUIL WIND AND SEA CONDITIONS ARE EXPECTED TONIGHT THROUGH TUESDAY
NIGHT. RATHER LIGHT FLOW OF LESS THAN 15 KT WILL ALLOW SEAS TO REMAIN
AT OR BELOW 3 FEET. ISOLATED CONVECTION THIS EVENING WILL BE THE ONLY
CONCERN FOR BOATERS ACROSS THE NEAR SHORE COASTAL WATERS.

IN THE LONG TERM...WEDNESDAY THROUGH FRIDAY...
EXPECT HIGH PRESSURE TO DOMINATE WEDNESDAY AND THURSDAY...SO HAVE
FORECASTED WINDS AT 15 KTS OR LESS AND SEAS 3 FEET OR LESS.

S-SW FLOW WILL INCREASE A BIT ON FRIDAY WITH APPROACH OF A FRONT
OUT OF SOUTHERN QUEBEC. CURRENT TIMING BRINGS CHANCE OF SHOWERS AND
THUNDERSTORMS INTO THE WATERS DURING THE AFTERNOON AND NIGHTTIME
HOURS. WINDS MAY ALSO GUST CLOSE TO 20 KTS WITH SEAS BRIEFLY UP TO 4
FEET.

THE TROPICAL PREDICTION CENTER IS MONITORING A SYSTEM WEST NORTHWEST
OF BERMUDA FOR POSSIBLE DEVELOPMENT INTO A TROPICAL OR SUBTROPICAL
SYSTEM. WHILE THIS SYSTEM IS CURRENTLY FORECAST TO REMAIN WELL
SOUTHEAST OF NEW ENGLAND...THE SYSTEM COULD GENERATE OCEAN SWELLS
THAT MAY PROPAGATE TOWARD THE COASTAL WATERS LATER THIS WEEK.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...BELK
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...EVT
AVIATION...BELK/EVT
MARINE...BELK/EVT
Hazardous weather outlook, Jul 30, 3:16 PM EST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
416 PM EDT MON JUL 30 2007

CTZ002>004-MAZ002>022-026-NHZ011-012-015-RIZ001>007-312030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
416 PM EDT MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...NANTUCKET AND MARTHAS
VINEYARD...SOUTHERN NEW HAMPSHIRE...AND ALL OF RHODE ISLAND EXCEPT
BLOCK ISLAND.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING WILL MOVE VERY
SLOWLY...AND COULD PRODUCE LOCALLY HEAVY RAINFALL AND POOR DRAINAGE
FLOODING. LIGHTNING WILL ALSO BE A CONCERN WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT MAY BRING SCATTERED THUNDERSTORMS TO THE REGION FRIDAY
AFTERNOON AND OR NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-270-MAZ023-024-RIZ008-312030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
416 PM EDT MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NANTUCKET...MARTHAS VINEYARD
AND BLOCK ISLAND...AS WELL AS THE MASSACHUSETTS AND RHODE ISLAND
COASTAL WATERS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS MAY BRING DANGEROUS LIGHTNING
AND BRIEF GUSTY WINDS EARLY THIS EVENING. IN ADDITION...AREAS OF
DENSE FOG WILL REDUCE VISIBILITIES TO UNDER ONE QUARTER OF A MILE AT
TIMES OVERNIGHT

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 30, 2:25 PM EST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT MON JUL 30 2007

MAZ005-014-015-302030-
CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
325 PM EDT MON JUL 30 2007

...STRONG THUNDERSTORM NEAR CONCORD...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER CONCORD...OR ABOUT 6 MILES NORTHWEST OF WALTHAM...MOVING
SOUTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
LINCOLN AND BEDFORD BY 330 PM EDT...
LEXINGTON BY 340 PM EDT...
WALTHAM...LEXINGTON AND WESTON BY 350 PM EDT...
BELMONT...ARLINGTON AND WINCHESTER BY 400 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD
Special weather statement, Jul 30, 3:21 PM EST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
421 PM EDT MON JUL 30 2007

MAZ005-013-302115-
CENTRAL MIDDLESEX COUNTY MA-WESTERN NORFOLK MA-
421 PM EDT MON JUL 30 2007

...THUNDERSTORMS WITH HEAVY RAIN HEADING INTO THE SOUTHWEST
SUBURBS...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM HOPKINTON TO DOVER...MOVING SOUTHEAST AT
10 MPH.

THESE STORMS CONTAIN VERY HEAVY RAIN...WHICH WILL BRING PONDING OF
WATER ON ROADS AND REDUCED VISIBILITY...INCLUDING THE LOWER END OF
ROUTE 128 BETWEEN THE MASS PIKE AND INTERSTATE 95 IN WESTWOOD.

THUNDERSTORMS WILL BE NEAR...
WESTWOOD AND HOLLISTON BY 430 PM EDT...
MEDFIELD BY 440 PM EDT...
NORWOOD AND MILLIS BY 450 PM EDT...
MEDWAY AND CANTON BY 500 PM EDT...
WALPOLE AND RANDOLPH BY 510 PM EDT...
NORFOLK BY 520 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD
Special weather statement, Jul 30, 5:07 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
607 PM EDT MON JUL 30 2007

MAZ017>020-302300-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-WESTERN
PLYMOUTH MA-
607 PM EDT MON JUL 30 2007

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEAR EAST BRIDGEWATER AND TAUNTON TO
REHOBOTH AND SEEKONK...MOVING EAST AT 15 MPH.

THUNDERSTORMS WILL BE NEAR...
HALIFAX...BERKLEY BY 610 PM EDT...
PLYMPTON...MIDDLEBOROUGH AND DIGHTON BY 620 PM EDT...
LAKEVILLE...FREETOWN AND SOMERSET BY 630 PM EDT...
PLYMOUTH BY 640 PM EDT...
CARVER AND FALL RIVER BY 650 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

VALLIER-TALBOT
Special weather statement, Jul 30, 6:18 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
718 PM EDT MON JUL 30 2007

RIZ001>004-302345-
EASTERN KENT RI-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-WESTERN KENT RI-
718 PM EDT MON JUL 30 2007

AT 716 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TWO CLUSTERS OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL
CENTERED OVER WESTERN RHODE ISLAND OVER FOSTER AND SOUTHEASTERN
RHODE ISLAND OVER CRANSTON AND WARWICK...MOVING EAST SOUTHEAST AT
10 MPH.

RAINFALL RATES UP TO 2.5 INCHES PER HOUR ARE BEING REPORTED WITH
THESE STORMS.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

STRAUSS
Special weather statement, Jul 30, 6:46 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
746 PM EDT MON JUL 30 2007

MAZ017-RIZ001>007-310015-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHERN BRISTOL MA-NORTHWEST
PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WASHINGTON RI-WESTERN KENT RI-
746 PM EDT MON JUL 30 2007

AT 739 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
CLUSTERS OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY DOWNPOURS.
THE FIRST CLUSTER WAS CENTERED OVER GLOCESTER AND NORTH FOSTER
MOVING EAST SOUTHEAST AT 10 MPH. THE SECOND CLUSTER WAS CENTERED
OVER WARWICK AND EAST GREENWICH MOVING SOUTH AT 15 MPH.

RAINFALL RATES UP TO 2.5 INCHES PER HOUR ARE BEING REPORTED WITH
THESE STORMS.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

SOME INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 30, 6:46 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
746 PM EDT MON JUL 30 2007

MAZ017-RIZ001>007-310015-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHERN BRISTOL MA-NORTHWEST
PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WASHINGTON RI-WESTERN KENT RI-
746 PM EDT MON JUL 30 2007

AT 739 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
CLUSTERS OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY DOWNPOURS.
THE FIRST CLUSTER WAS CENTERED OVER GLOCESTER AND NORTH FOSTER
MOVING EAST SOUTHEAST AT 10 MPH. THE SECOND CLUSTER WAS CENTERED
OVER WARWICK AND EAST GREENWICH MOVING SOUTH AT 15 MPH.

RAINFALL RATES UP TO 2.5 INCHES PER HOUR ARE BEING REPORTED WITH
THESE STORMS.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

SOME INTENSE LIGHTNING IS REPORTED WITH THESE STORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

The radar

The Boston radar (KBOX), 47 km away, was scanning. The volume nearest the first event began at 00:14 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Kent

When
July 30, 7:15 PM EST to 7:35 PM EST
Where
Kent County, Coventry
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
41.680, -71.570

Water up to car doors. Cars stuck along route 3 and Arnold Road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2007Every state in 2007This day in weather historyWarnings in Rhode Island, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51411.